Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Bismarck, ND

July 15, 2000Pierce County, Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 15, 2000, 6:50 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2000, 6:50 PM CDT (23:50 UTC)
Expired
Jul 15, 2000, 7:30 PM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Whole counties

Counties Pierce County, ND, Rolette County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
-492 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 152350
SVRBIS
NDC069-079-160030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
  EASTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 730 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM ROLLA TO 26 MILES WEST OF
  ORRIN...OR FROM 41 MILES EAST OF BOTTINEAU TO 28 MILES EAST OF
  MINOT...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NANSON AT 715 PM CDT
  MYLO AT 720 PM CDT
  WOLFORD AT 730 PM CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.0

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 15, 2:30 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SAT JUL 15 2000

THREAT OF TSTMS MAIN FCST PRBLM FOR THIS EVE...THEN COOL TEMPS FOR
LATER IN THE PERIOD.  MODELS IN GUD AGREEMENT...BUT HAVE GENLY FLWD
ETA.

STG VORT MAX TO MOV THRU SRN CANADA THIS EVE...A TRAILING COLD FRONT
WL MOVE E OF OUR CWA BY 06Z. SO...EXPCT MAIN TSTM THREAT TO BE OVER
AFTER MIDNIGHT. CDFNT ALREADY THRU ISN AREA...SO EXPCT MAIN THREAT
TO BE FM MOT/BIS AND E THIS EVE. CAPE IN EXCESS OF 3500 WITH
FAVORABLE LO LEVEL SHEAR...SO POTENTIAL FOR SEVERE GUD. CDFNT SHUD
PROVIDE FOCUS TO BREAK THRU THE CAPPING INVERSION.

MUCH DRIER AND COOLER AIR BEHIND CDFNT TO DOMINATE OUR AREA THRU
MONDAY...SO SEE LTL THREAT FOR PRECIP.  GUIDANCE TEMPS PRETTY SMLR
THRU THE FIRST 3 PRDS...AND GENLY FLWD.  GUIDANCE DIFFERS FOR MAX
TEMPS ON MONDAY.  MODELS FCST H8 TEMPS OF 8C IN THE NCNTL...HWVR...
WI GUD SUNSHINE...SHUD STILL SEE; TEMPS TO AROUND 70.  SO WL GO ABOVE
FWC TEMPS FOR MONDAY.

COOLER AIR HANGS ARND THRU WED...THEN A WARMUP STARTS BY THU. BEST
THREAT FOR TSTMS LUKS LIKE TUE NITE AND WED.

.BIS...NONE.
FORS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:42 PM CDTSevere Thunderstorm WarningBISBowman, Slope33 min
Jul 14, 8:15 PM CDTSevere Thunderstorm WarningBISAdams, Bowman60 min
Jul 15, 12:21 AM CDTSevere Thunderstorm WarningBISRenville, Ward54 min
Jul 15, 5:53 PM CDTTornado WarningBISBottineau, Rolette37 min
Jul 15, 6:12 PM CDTTornado WarningBISBottineau, Rolette33 min
Jul 15, 6:26 PM CDTTornado WarningBISMcHenry34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.